Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 71, NWS Raleigh, NC

May 3, 2016Anson County, Montgomery County, Richmond County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 3, 2016, 5:51 PM EDT for Anson County, Montgomery County, Richmond County, North Carolina. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2016, 5:51 PM EDT (21:51 UTC)
Expired
May 3, 2016, 6:30 PM EDT
In force
39 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Anson County, NC, Montgomery County, NC, Richmond County, NC

The radar

The Raleigh/Durham radar (KRAX), 146 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 5:55 PM EDTHAIL 1Ansonville, NCQUARTER SIZED HAIL IN ANSONVILLE. REPORT FROM SOCIAL MEDIA. TIME ESTIMATED FROM RADAR.
May 3, 6:25 PM EDTHAIL 13 Sse Ellerbe, NCQUARTER SIZE HAIL NEAR GREEN LAKE ROAD AND COUNTRY LANE
May 3, 6:40 PM EDTHAIL 16 Wsw Hoffman, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 2:52 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

335 
WUUS52 KRAH 032151
SVRRAH
NCC007-123-153-032230-
/O.NEW.KRAH.SV.W.0071.160503T2151Z-160503T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
551 PM EDT TUE MAY 3 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA...
  CENTRAL ANSON COUNTY IN CENTRAL NORTH CAROLINA...
  RICHMOND COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 630 PM EDT

* AT 551 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANSONVILLE...
  OR NEAR WADESBORO...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ROCKINGHAM...WADESBORO...ANSONVILLE...MOUNT GILEAD...ELLERBE...
  LILESVILLE...NORMAN...COVINGTON...PEKIN AND DERBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3516 8019 3515 8016 3516 8017 3517 8016
      3517 8014 3518 8011 3514 8007 3517 8005
      3519 8006 3526 7971 3524 7967 3519 7966
      3517 7962 3515 7960 3494 7958 3495 7987
      3495 8017 3516 8021
TIME...MOT...LOC 2151Z 259DEG 29KT 3506 8010 

HAIL...1.00IN
WIND...60MPH
 
$$

ELLIS
1 follow-up statement
658 
WWUS52 KRAH 032222
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
622 PM EDT TUE MAY 3 2016

NCC007-123-032231-
/O.CAN.KRAH.SV.W.0071.000000T0000Z-160503T2230Z/
MONTGOMERY NC-ANSON NC-
622 PM EDT TUE MAY 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY AND
CENTRAL ANSON COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3495 7981 3512 7984 3516 7961 3515 7960
      3494 7958
TIME...MOT...LOC 2221Z 265DEG 60KT 3504 7974 

$$

NCC153-032230-
/O.CON.KRAH.SV.W.0071.000000T0000Z-160503T2230Z/
RICHMOND NC-
622 PM EDT TUE MAY 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CENTRAL RICHMOND COUNTY...

AT 621 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
ROCKINGHAM...MOVING EAST AT 40 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ROCKINGHAM...ELLERBE...DERBY AND SANDHILLS GAME LAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.

&&

LAT...LON 3495 7981 3512 7984 3516 7961 3515 7960
      3494 7958
TIME...MOT...LOC 2221Z 265DEG 60KT 3504 7974 

HAIL...1.50IN
WIND...60MPH
 
$$

32

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:35 PM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, May 3, 3:35 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
335 PM EDT TUE MAY 3 2016

.SYNOPSIS...
A SERIES OF MID LEVEL LOW PRESSURE SYSTEMS WILL CROSS CENTRAL
NC THROUGH WEDNESDAY NIGHT...BRINGING ROUNDS OF SCATTERED SHOWERS
AND THUNDERSTORMS TO CENTRAL NC. MUCH COOLER AIR WILL SETTLE OVER
THE REGION FOR THE LATER HALF OF THE WORK WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 335 PM TUESDAY...

ANOTHER POTENTIALLY ACTIVE PERIOD OF AFTERNOON-EVENING SCATTERED
CONVECTION. UNLIKE MONDAY WHEN SHEAR WAS RATHER WEAK...THE
INTRODUCTION OF MID LEVEL JET IN THE 15000-18000FT LAYER WILL
ENHANCE EFFECTIVE BULK SHEAR VALUES AROUND 50KTS. WHILE SBCAPE
VALUES MAY NOT BE AS ROBUST AS MONDAY AFTERNOON (~3500 J/KG)...STILL
EXPECT RESPECTABLE VALUES IN THE 2000-2500 J/KG RANGE (PER 12Z GFS)
IN SPITE OF THE DELAY IN SOLAR HEATING DUE TO EXTENSIVE MORNING
CLOUDS/AREAS OF RAIN.

THE APPROACH OF A S/W EXITING THE TN VALLEY THIS AFTERNOON SHOULD
AID IN THE INITIATION OF SCATTERED CONVECTION IN THE WESTERN
PIEDMONT PRIOR TO 20Z/4 PM. EXPECT STORM STRUCTURE TO BE MULTI-
CELLULAR INITIALLY WITH A MARGINAL HAIL THREAT. AFTER 22Z...AS MID
LEVEL SHEAR INCREASES AND LOWER ATMOSPHERE REACHES MAX
INSTABILITY...SHOULD SEE STORMS EVOLVE INTO BROKEN LINE SEGMENTS
WITH BOWING SEGMENTS EXHIBITING DAMAGING WIND POTENTIAL. THIS SEVERE
WEATHER THREAT SHOULD BEGIN TO DECREASE AFTER 2Z AS ATMOSPHERE
BEGINS TO STABILIZE THOUGH DYNAMICS ALOFT WILL SUPPORT SCATTERED
CONVECTION THROUGH THE COASTAL PLAIN WELL INTO THE EVENING HOURS.

AFTER 06Z...ADDITIONAL SHOWERS SHOULD DEVELOP OVER THE NW THIRD OF
THE FORECAST AREA AS ANOTHER S/W DROPS SEWD INTO THE MID ATLANTIC
FROM THE OH VALLEY.

LOW LEVEL WLY FLOW WILL BEGIN TO ADVECT A DRIER LOW LEVEL AIR MASS
INTO THE REGION LATE TODAY AND MORE SO TONIGHT. THIS WILL BE MADE
EVIDENT AS SFC DEWPOINTS LOWER INTO THE MID 50S N THE NW LATE THIS
EVENING...WITH DEWPOINTS IN THE 50S ACROSS THE ENTIRE PIEDMONT PRIOR
TO DAYBREAK. MIN TEMPS MID 50S NW TO LOWER 60S SE.

&&

.SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/...
AS OF 335 PM TUESDAY...

L/W TROUGH BEGINS ITS AMPLIFICATION ACROSS THE EASTERN U.S. WITH A
PAIR OF DECENT S/WS DIVING SEWD ACROSS THE OH VALLEY INTO THE SE
U.S. THE LEAD S/W WILL CROSS OUR REGION LATE WED AM-WED
AFTERNOON...FOLLOWED BY THE OTHER WEDNESDAY EVENING. THE COOL POOL
OF AIR ALOFT ASSOCIATED WITH THESE FEATURES WILL INCREASE MID LEVEL
LAPSE RATES WEDNESDAY AFTERNOON AROUND 6.5 DEG C/KM.  IN CONJUNCTION
WITH AFTERNOON HEATING AND AVAILABLE MOISTURE...THIS SHOULD LEAD TO
THE DEVELOPMENT OF LOW TOPPED CONVECTION. PLAN TO KEEP COVERAGE NO
MORE THAN 40-50 PERCENT AND MAINLY LIMITED TO THE NE HALF OF THE
FORECAST AREA. WITH FREEZING LEVEL BETWEEN 8500-9500 FT...CELLS THAT
GROW UP TO 18K-20K FT HAVE THE POTENTIAL TO PRODUCE SMALL HAIL.
SLIGHTLY COOLER HIGH TEMPS EXPECTED WEDNESDAY UNDERNEATH THE
AMPLIFYING UPPER TROUGH. HIGH TEMPS LOW-MID 70S.

THREAT FOR SHOWERS PERSIST INTO WEDNESDAY NIGHT WITH COVERAGE BEST
IN THE NW THIRD OF THE CWA. MIN TEMPS LOW-MID 50S.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 220 PM TUESDAY...

A HIGHLY AMPLIFIED BUT RELATIVELY SHORT-LIVED OMEGA BLOCK WILL
DEVELOP OVER THE EASTERN CONUS AS A STRONG SHORTWAVE OVER THE
NORTHERN GREAT LAKES DIVES SOUTH THROUGH THE OHIO VALLEY TO BOTTOM
OUT OVER ATLANTIC COAST ON THURSDAY AND FRIDAY. INITIAL SURGE OF
COLD AIR ADVECTION WILL BE EARLY THURSDAY...PRODUCING SHOWERS...
ESPECIALLY ACROSS THE NORTHERN TIER OF THE STATE... THURSDAY AND
THURSDAY NIGHT. HIGHS THURSDAY WILL TOP OUT IN THE MID 60S ACROSS
THE NORTH TO AROUND 70 SOUTHEAST. LOWS WILL BOTTOM OUT IN THE LOW TO
MID 40S THURSDAY NIGHT. THE CUTOFF LOW ROTATES AROUND AND BEGINS TO
LIFT OUT OF THE UPPER TROF THURSDAY NIGHT AND SHOWERS WILL BE FEWER
IN NUMBER AND FOCUSED ON THE NORTHEAST FRIDAY...AND ENDING IN THE
FAR NORTHEAST BY SATURDAY MORNING. HIGHS FRIDAY WILL REMAIN WELL
BELOW NORMAL...FROM MID 60S ACROSS THE NORTHERN TIER TO VERY LOW
70S ACROSS THE SOUTH.

A SECOND SHORTWAVE DIVING SOUTH IN THE AMPLIFIED NORTHWEST FLOW
PUSHES A DRY AND WEAK FRONT BRIEFLY SOUTH OF THE AREA LATE SUNDAY.
THE MAIN IMPACT FROM THIS SHORTWAVE...HOWEVER...WILL BE TO SHIFT THE
OMEGA BLOCK EASTWARD...ALLOWING THE WEST RIDGE LOBE OF THE BLOCK TO
EDGE EAST OVER THE AREA...WITH AN ACCOMPANYING WARMING TREND...
EARLY NEXT WEEK. ALL TOLD...DRY WEATHER SATURDAY THROUGH TUESDAY
WITH HIGHS WARMING FROM THE MID 70S SATURDAY TO LOWER 80S SUNDAY AND
MONDAY...TO MOSTLY MID 80S TUESDAY. MORNING LOWS WILL FOLLOW THE
TREND...FROM LOW 50S SATURDAY MORNING TO THE LOWER 60S BY TUESDAY
MORNING.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 145 PM TUESDAY...

VARIABLE AVIATION CONDITIONS ACROSS CENTRAL NC...WAVERING BETWEEN
VFR AND MVFR DUE TO CEILINGS...WILL PERSIST THROUGH MOST OF THE
AFTERNOON...WITH A GENERAL TREND TOWARD VFR BY EVENING. AS THE
ATMOSPHERE CONTINUES TO DESTABILIZE DUE TO AFTERNOON HEATING AND THE
APPROACH OF AN MID LEVEL DISTURBANCE...SCATTERED-NUMEROUS SHOWERS
AND A FEW STRONG/SEVERE STORMS WILL ERUPT BY MID AFTERNOON IN THE
WESTERN PIEDMONT...SPREADING EAST BY 22Z-00Z. THE STRONGER STORMS
WILL PRODUCE LARGE AND WIND GUSTS AROUND 50-55KTS. THE THREAT FOR
STORMS WILL DECREASE AFTER 01Z THOUGH A FEW SHOWERS WILL PERSIST
WELL INTO THE NIGHT.

AVIATION CONDITIONS WILL REMAIN HIGHLY VARIABLE AS AN AREA OF LOW
PRESSURE ALOFT WILL CAUSE PERIODS OF UNSETTLED WEATHER AND ATTENDANT
SUB VFR CEILINGS THROUGH FRIDAY. VFR PARAMETERS ASSOCIATED WITH AN
AREA OF HIGH PRESSURE WILL RETURN TO CENTRAL NC FOR THE WEEKEND.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...MLM
AVIATION...WSS
Hazardous weather outlook, May 3, 2:57 PM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
257 PM EDT TUE MAY 3 2016

NCZ007>011-021>028-038>043-073>078-083>086-088-089-040930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
257 PM EDT TUE MAY 3 2016

...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED TO NUMEROUS THUNDERSTORMS...INCLUDING SOME SUPERCELLS
CAPABLE OF PRODUCING LARGE HAIL UP TO TWO INCHES IN DIAMETER...ARE
EXPECTED TO MOVE EAST ACROSS CENTRAL NC THIS AFTERNOON THROUGH
THIS EVENING. DAMAGING WIND GUSTS WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 3, 4:35 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
435 PM EDT TUE MAY 3 2016

NCZ073-074-084-032115-
RICHMOND   NC-STANLY   NC-MONTGOMERY   NC-
435 PM EDT TUE MAY 3 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
RICHMOND...SOUTHEASTERN STANLY AND SOUTHERN MONTGOMERY COUNTIES UNTIL
515 PM EDT...

AT 435 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF ANSONVILLE...OR 11 MILES SOUTHEAST OF ALBEMARLE...MOVING
EAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NORWOOD...MOUNT GILEAD...ELLERBE...CANDOR...NORMAN...COVINGTON...PEKIN...
LAKE TILLERY...UWHARRIE HAVEN AND SANDHILLS GAME LAND.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3531 8017 3529 7971 3528 7971 3525 7969
      3504 7970 3509 7991 3512 7993 3511 7997
      3513 8008 3514 8008 3517 8011 3519 8011
      3519 8013 3518 8013 3517 8014 3517 8016
      3515 8016 3516 8019
TIME...MOT...LOC 2035Z 277DEG 24KT 3521 8009

WSS
Special weather statement, May 3, 4:36 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
436 PM EDT TUE MAY 3 2016

NCZ038-032130-
DAVIDSON   NC-
436 PM EDT TUE MAY 3 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN DAVIDSON
COUNTY UNTIL 530 PM EDT...

AT 435 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MOCKSVILLE...MOVING EAST AT 35 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HIGH POINT...LEXINGTON...THOMASVILLE...ARCADIA AND WELCOME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3584 8048 3583 8046 3584 8045 3583 8043
      3585 8042 3584 8039 3586 8039 3588 8042
      3589 8041 3589 8037 3596 8038 3597 8040
      3598 8036 3602 8007 3601 8004 3575 8006
      3577 8046 3579 8047 3581 8047 3583 8049
TIME...MOT...LOC 2035Z 266DEG 33KT 3588 8048

ELLIS
Local storm report, May 3, 4:49 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
449 PM EDT TUE MAY 3 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     1 ENE CLEMMONS          36.03N 80.36W
05/03/2016                   FORSYTH            NC   BROADCAST MEDIA

            *** 1 INJ ***
            TREE DOWN ON A BUS...TIME ESTIMATED BY
            RADAR.

&&

SC
Local storm report, May 3, 5:01 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
501 PM EDT TUE MAY 3 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     2 SSW HIGH POINT        35.96N 80.01W
05/03/2016                   GUILFORD           NC   BROADCAST MEDIA

            SEVERAL TREES DOWN IN HIGH POINT, INCLUDING
            AT LEXINGTON AND UNIVERSITY, LEXINGTON AND
            WESTCHESTER, WARD AND GREEN... TIME
            ESTIMATED BY RADAR

&&

SC
Local storm report, May 3, 5:06 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
506 PM EDT TUE MAY 3 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     TSTM WND DMG     2 ESE JAMESTOWN         35.98N 79.90W
05/03/2016                   GUILFORD           NC   EMERGENCY MNGR

            ONE TREE DOWN NEAR MONTEVISTA DRIVE AND
            MELODY LANE

&&

KRD
Special weather statement, May 3, 5:30 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
530 PM EDT TUE MAY 3 2016

NCZ022-038-039-073-074-083-084-032230-
GUILFORD   NC-RICHMOND   NC-RANDOLPH   NC-DAVIDSON   NC-ANSON   NC-
STANLY   NC-MONTGOMERY   NC-
530 PM EDT TUE MAY 3 2016

 ...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF ANSON... CENTRAL
DAVIDSON... AND RANDOLPH COUNTIES THROUGH 615 PM...

AT 527 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR THOMASVILLE...OR 9 MILES EAST OF LEXINGTON...MOVING EAST AT 35
MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HIGH POINT...ASHEBORO...LEXINGTON...ALBEMARLE...WADESBORO...RANDLEMAN...
TROY...BADIN LAKE...NORTH CAROLINA ZOO AND THOMASVILLE.

ANOTHER STRONG STORM WAS MOVING INTO NORTHWEST ANSON COUNTY...
LOCATED OVER NEW SALEM. THIS STORM WILL AFFECT THE POLKTON AND
ANSONVILLE AREAS WITH HAIL AND WIND SHORTLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3531 8042 3550 8030 3551 8018 3558 8021
      3564 8029 3593 8019 3597 7955 3551 7971
      3551 7977 3541 7974 3494 7990 3499 8030
      3519 8028 3517 8035 3518 8037 3517 8039
      3517 8048 3518 8048
TIME...MOT...LOC 2127Z 270DEG 31KT 3584 8010

PWB

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 9:53 PM EDTSpecial Weather StatementRAHForsyth, Guilford67 min
May 2, 10:18 PM EDTAreal Flood AdvisoryRAHForsyth3 hr
May 2, 11:03 PM EDTAreal Flood AdvisoryRAHGuilford3 hr
May 3, 4:21 AM EDTSpecial Weather StatementRAHSampson54 min
May 3, 3:00 PM EDTSpecial Weather StatementRAHDavidson, Forsyth60 min
May 3, 3:42 PM EDTSpecial Weather StatementRAHGuilford63 min
May 3, 4:11 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Randolph34 min
May 3, 4:35 PM EDTSpecial Weather StatementRAHMontgomery40 min
May 3, 4:36 PM EDTSpecial Weather StatementRAHDavidson54 min
May 3, 4:44 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange46 min
May 3, 5:20 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Orange, Wake40 min
May 3, 5:30 PM EDTSpecial Weather StatementRAHAnson, Davidson, Montgomery, Randolph, Stanly60 min
May 3, 5:56 PM EDTSevere Thunderstorm WarningRAHWake49 min
May 3, 6:31 PM EDTSevere Thunderstorm WarningRAHRichmond, Scotland44 min
May 3, 6:35 PM EDTSpecial Weather StatementRAHHoke55 min
May 3, 6:35 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake55 min
May 3, 7:07 PM EDTSevere Thunderstorm WarningRAHWayne, Wilson53 min
May 3, 7:25 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke35 min
May 3, 7:39 PM EDTSevere Thunderstorm WarningRAHDavidson, Montgomery, Randolph, Stanly66 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.